Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 46, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 10, 1997, 10:07 PM CDT for Ector County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1997, 10:07 PM CDT (03:07 UTC)
- Expired
- Jul 11, 1997, 12:05 AM CDT
- In force
- 118 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 34 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 110309 FFWMAF TXC135-110505- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1007 PM CDT THU JUL 10 1997 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1205 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN TEXAS ...SOUTHEASTERN ECTOR COUNTY AT 10 PM CDT...MIDLAND DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER SOUTHEAST ECTOR COUNTY AND OVER WEST ODESSA AND ALONG I20. SPOTTER REPORTS AND DOPPLER RADAR INDICATE OVER TWO INCHES OF RAIN AN HOUR HAVE BEEN FALLING OVER THIS AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO YOUR LOCAL RADIO OR TELEVISION STATIONS...YOUR CABLE TELEVISION OUTLET...OR NOAA WEATHER RADIO FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 8:50 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 10, 8:50 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 850 PM CDT THU JUL 10 1997 A QUIETER NIGHT THAN THE PREVIOUS 24 HRS OVER MOST OF THE CWA. LATEST WV SATL ANIMATION HAS A FEW UPPER DISTURBANCES..WITH THE ONE OVER THE TX SOUTH PLAINS PLACING MUCH OF THE CWA IN AN AREA OF SUBSIDENCE. THIS IS KEEPING MOST CONVECTION AT BAY. STORMS THAT DO MANAGE TO FIRE HAVE TENDED TO BE SHORT LIVED..AND REMAINED BELOW SVR LIMITS SO FAR. THE OTHER GOOD NEWS..THEY ARE MOVING AROUND 20 MPH TO THE NNE. HOWEVER..A LOOK AT OUR RADAR AND PCPN TREND OVER OUR NRN FOUR COUNTIES SHOWS A TRAINING EFFECT OF REPEAT STORMS..WITH 88D INDICATED AMOUNTS OF ABOUT 2 INCHES PARTS OF DAWSON AND BORDEN CNTYS. ELSEWHERE..PCPN HAS PRETTY MUCH ENDED WEST OF THE PECOS. POPS WILL BE DROPPED TO 20 PERCENT MOST OF THESE ZONES. UPDATES ON THE PERMIAN BASIN WILL BE MADE..AS PCPN TRENDS DECREASE. THANKS FOR COOR WITH LBB AND ABQ. BOYD/FRAZAR
In the hours before
Special weather statement, Jul 10, 4:23 PM CDT, 5 hours 44 minutes before
NMZ027>029-TX045>048-050>052-057>063-067>070-074-075-079>082-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND TX 423 PM CDT THU JUL 10 1997 ...A FEW FUNNELS MAY BE SEEN ACROSS THE PERMIAN BASIN...THE TRANS-PECOS...AND SOUTHEAST NEW MEXICO FOR THE REST OF THE AFTERNOON AND EVENING... SINCE 4 PM CDT...A FEW REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED FROM THE PUBLIC IN THE PECOS AND BARSTOW AREA. THE FUNNEL DID NO DAMAGE AND DID NOT REACH THE GROUND. GENERALLY FUNNEL CLOUDS THIS EVENING WILL BE OF A TROPICAL NATURE AND WILL LIKELY NOT TOUCH DOWN. HOWEVER IF A FUNNEL CLOUD APPROACHES YOU SHOULD MOVE TO A SAFE LOCATION SUCH AS A REINFORCED BUILDING. DAMAGE CAN BE INFLICTED AND DEBRIS THROWN ABOUT IF A FUNNEL CLOUD TOUCHES THE GROUND. CONDITIONS WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF FUNNELS UNTIL 10 PM.
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.